Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 352, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 30, 2012, 11:02 PM CDT for 14 counties in Oklahoma. It was in force for 43 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2012, 11:02 PM CDT (04:02 UTC)
- Expired
- May 30, 2012, 11:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Custer County, OK, Grady County, OK, Kingfisher County, OK, Lincoln County, OK, Logan County, OK, McClain County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Washita County, OK
The radar
The Norman radar (KTLX), 48 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 11:10 PM CDT | TSTM WND GST 65 | 4 Wsw Weatherford, OK | |
| May 30, 11:25 PM CDT | TSTM WND GST 61 | 5 Wnw El Reno, OK | |
| May 30, 11:40 PM CDT | TSTM WND GST 68 | 2 Ssw Minco, OK | |
| May 30, 11:49 PM CDT | TSTM WND GST 65 | Yukon, OK | |
| May 30, 11:54 PM CDT | TSTM WND GST 59 | Will Rogers Airport, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 6:13 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1232 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1687 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
759
WUUS54 KOUN 310402
SVROUN
OKC011-015-017-027-039-051-073-081-083-087-109-119-125-149-310445-
/O.NEW.KOUN.SV.W.0352.120531T0402Z-120531T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1102 PM CDT WED MAY 30 2012
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL BLAINE COUNTY IN NORTHWEST OKLAHOMA...
CADDO COUNTY IN SOUTHWEST OKLAHOMA...
CANADIAN COUNTY IN CENTRAL OKLAHOMA...
CLEVELAND COUNTY IN CENTRAL OKLAHOMA...
CUSTER COUNTY IN WESTERN OKLAHOMA...
GRADY COUNTY IN CENTRAL OKLAHOMA...
EXTREME SOUTHEASTERN KINGFISHER COUNTY IN CENTRAL OKLAHOMA...
LINCOLN COUNTY IN CENTRAL OKLAHOMA...
LOGAN COUNTY IN CENTRAL OKLAHOMA...
EXTREME NORTHWESTERN MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...
EXTREME SOUTHEASTERN PAYNE COUNTY IN CENTRAL OKLAHOMA...
POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA...
WASHITA COUNTY IN WESTERN OKLAHOMA...
* UNTIL 1145 PM CDT
* AT 1057 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SOONER LAKE TO 6
MILES SOUTH OF PUTNAM...MOVING SOUTHEAST AT 45 MPH. A SURGE OF
STRONG WINDS EXTENDED AHEAD OF THE LINE OF STORMS...AND WAS FROM
NEAR STILLWATER...TO KINGFISHER...TO CLINTON.
* LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...EDMOND...MIDWEST CITY...MOORE...DEL CITY...
EL RENO...WEATHERFORD...CLINTON...STELLA...YUKON...BETHANY...
CONCHO...MUSTANG...THE VILLAGE...WARR ACRES...CHOCTAW...CUSHING...
NEWCASTLE...
HARRAH AND TUTTLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 111 AND 157.
INTERSTATE 240 BETWEEN MILE MARKERS 1 AND 16.
INTERSTATE 40 BETWEEN MILE MARKERS 59 AND 191.
INTERSTATE 44 BETWEEN MILE MARKERS 95 AND 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3572 9831 3601 9663 3584 9661 3548 9663
3531 9698 3515 9799 3512 9900 3564 9914
TIME...MOT...LOC 0357Z 319DEG 40KT 3640 9704 3576 9898
$$
CMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:42 PM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, May 30, 6:42 PM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 642 PM CDT WED MAY 30 2012 .AVIATION... SCATTERED TSRA OVER W OK AND W NORTH TX WILL MOVE SE OR E THIS EVENING...WHILE LARGE STORM CLUSTER OVER C KS ADVANCES TO THE S. THESE SYSTEMS WILL...BY THE END OF THE NIGHT...AFFECT ALL OUR TAF SITES...A FEW OF THEM MORE THAN ONCE. MANY OF THE STORMS WILL BE SEVERE...AND THE STORM COMPLEX FROM KS WILL LIKELY BRING WIDESPREAD STRONG WINDS OVERNIGHT TO MOST OF OUR TAF SITES. A FEW MORE TSRA MAY ACCOMPANY THE COLD FRONT TOMORROW MORNING...AS MAY A LAYER OF ST OR SC. CONDITIONS SHOULD IMPROVE AS THE FRONT ADVANCES FARTHER TO THE S IN THE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 87 66 77 54 / 70 80 20 10 HOBART OK 93 66 80 53 / 40 50 10 10 WICHITA FALLS TX 96 70 85 54 / 40 50 20 10 GAGE OK 88 61 75 48 / 60 50 10 10 PONCA CITY OK 85 64 73 49 / 60 80 20 10 DURANT OK 91 69 83 54 / 70 60 50 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 02/23/23
Hazardous weather outlook, May 30, 4:20 PM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
420 PM CDT WED MAY 30 2012
OKZ004>048-050>052-TXZ083>090-311000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
420 PM CDT WED MAY 30 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE MODERATE RISK AREA INCLUDES ALL AREAS OF OKLAHOMA AND WESTERN
NORTH TEXAS NORTH AND EAST OF A LINE FROM GAGE TO ALTUS IN
OKLAHOMA...TO ARCHER CITY IN WESTERN NORTH TEXAS. A SLIGHT RISK
COVERS THE REMAINDER OF WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THROUGH 2 AM
THURSDAY.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THROUGH EARLY
THURSDAY MORNING.
IMPACTS... DAMAGING WIND GUSTS UP TO 80 MPH...CAUSING DAMAGE TO
STRUCTURES...TREES...AND UTILITY LINES.
HAIL UP TO 3 INCHES IN DIAMETER...CAUSING DAMAGE TO
WINDOWS...ROOFS...AND CARS.
DISCUSSION...
SCATTERED THUNDERSTORMS WERE DEVELOPING IN THE VICINITY OF A
DRYLINE EXTENDING SOUTHWARD THROUGH THE EASTERN TEXAS PANHANDLE.
THESE STORMS ARE EXPECTED TO MOVE EASTWARD INTO PARTS OF WESTERN
OKLAHOMA AND NORTH TEXAS THIS EVENING ADDITIONAL STORMS ARE EXPECTED
TO DEVELOP ACROSS PARTS OF WESTERN AND CENTRAL KANSAS IN THE VICNITY
OF A WARM FRONT. THESE STORMS ARE EXPECTED TO BECOME MORE NUMEROUS
DURING THE EVENING AND MOVE SOUTHEASTWARD INTO OKLAHOMA AIDED BY AN
UPPER LEVEL MOVING INTO THE PLAINS STATES. FAVORABLE WIND FIELDS AND
AN EXTREMELY UNSTABLE AIRMASS WILL SUPPORT THE DEVELOPMENT OF SEVERE
STORMS. INITIAL STORMS WILL LIKELY BE DISCRETE SUPERCELLS CAPABLE OF
PRODUCING VERY LARGE HAIL TO BASEBALL SIZE AND PERHAPS A TORNADO OR
TWO...ESPECIALLY IN THE VICINITY OF THE FRONTAL BOUNDARY WHERE LOW
LEVEL WINDS WILL BE MORE FAVORABLE FOR STORM ROTATION. LATER THIS
EVENING...STORMS WILL LIKELY MERGE INTO A SEVERE SQUALL
LINE...POSING A THREAT OF WIDESPREAD DAMAGING WINDS. THE SEVERE
THREAT WILL LAST WELL INTO THE OVERNIGHT HOURS AS THIS CLUSTER OF
STORMS PUSHES SOUTHEASTWARD.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAY 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL LINGER INTO THURSDAY AFTERNOON AS A COLD FRONT
SWEEPS ACROSS THE AREA. WHILE A FEW MARGINALLY SEVERE STORMS MAY
OCCUR...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THURSDAY. THE NEXT
CHANCE FOR THUNDERSTORMS WILL ARRIVE SATURDAY AS ANOTHER STORM
SYSTEM APPROACHES THE REGION.
OTHER HAZARDOUS WEATHER...
NONE.
AUSTIN/IIIn the hours before
Local storm report, May 30, 9:55 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
955 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND GST 7 SSW ALVA 36.71N 98.72W
05/30/2012 M63 MPH WOODS OK MESONET
0947 PM TSTM WND GST NEWKIRK 36.88N 97.06W
05/30/2012 E60 MPH KAY OK EMERGENCY MNGR
&&
FMSpecial weather statement, May 30, 10:06 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1006 PM CDT WED MAY 30 2012
OKZ047-051-052-310330-
BRYAN OK-MARSHALL OK-JOHNSTON OK-
1006 PM CDT WED MAY 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR BRYAN...MARSHALL AND SOUTH
CENTRAL JOHNSTON COUNTIES UNTIL 1030 PM CDT...
AT 1003 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM DICKSON TO WILLIS...MOVING EAST AT 30 MPH.
HAZARDS INCLUDE...
WIND GUSTS OF 40 TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
MADILL...CALERA...KINGSTON...COLBERT...OAKLAND...ACHILLE...MILBURN...
SILO...MEAD...HENDRIX...WOODVILLE...CARTWRIGHT...NIDA...RUSSETT...
LEBANON...LITTLE CITY...WILLIS...LAKE TEXOMA AND MCBRIDE.
LAT...LON 3378 9652 3382 9653 3384 9662 3389 9659
3391 9668 3383 9671 3382 9676 3388 9683
3385 9686 3397 9693 3417 9697 3425 9654
3376 9626
TIME...MOT...LOC 0303Z 268DEG 35KT 3411 9700 3388 9687Local storm report, May 30, 10:09 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1009 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM TSTM WND DMG 3 E BUFFALO 36.83N 99.57W
05/30/2012 HARPER OK EMERGENCY MNGR
POWER POLES BLOWN DOWN. REPORTED BY HARPER COUNTY
EMERGENCY MGT.
&&
FMSpecial weather statement, May 30, 10:44 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1044 PM CDT WED MAY 30 2012
OKZ038>048-050-051-TXZ086-089-090-310445-
COAL OK-COMANCHE OK-COTTON OK-MARSHALL OK-JOHNSTON OK-LOVE OK-
PONTOTOC OK-GARVIN OK-JEFFERSON OK-ATOKA OK-MURRAY OK-STEPHENS OK-
CARTER OK-ARCHER TX-WICHITA TX-CLAY TX-
1044 PM CDT WED MAY 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COAL...
SOUTHEASTERN COMANCHE...COTTON...MARSHALL...JOHNSTON...LOVE...
SOUTHWESTERN PONTOTOC...GARVIN...JEFFERSON...WEST CENTRAL ATOKA...
MURRAY...STEPHENS...CARTER...ARCHER...WICHITA AND CLAY COUNTIES
UNTIL 1145 PM CDT...
SOUTH TO SOUTHWEST WINDS OF 45 TO 55 MPH WILL CONTINUE
ACROSS PARTS OF WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA. THE
STRONG WINDS ARE ASSOCIATED WITH A DISSIPATING THUNDERSTORM COMPLEX
OVER NORTH TEXAS. THE STRONG WINDS MAY PERSIST FOR AN HOUR OR SO
BEFORE SLOWLY DIMINISHING.
LOCATIONS IMPACTED INCLUDE...
WICHITA FALLS...ARDMORE...DUNCAN...BURKBURNETT...SHEPPARD AFB...
IOWA PARK...SULPHUR...LONE GROVE...MARLOW...MADILL...HENRIETTA...
TISHOMINGO...ATOKA...HEALDTON...WALTERS...DAVIS...WYNNEWOOD...
WAURIKA...ARCHER CITY AND HOLLIDAY.
LAT...LON 3394 9877 3468 9818 3469 9692 3439 9604
3382 9737 3382 9744 3392 9750 3390 9758
3399 9766 3385 9786 3389 9797 3347 9798
3347 9842 3340 9843 3340 9889
TIME...MOT...LOC 0340Z 272DEG 60KT 3436 9701 3395 9798 3340 9880Local storm report, May 30, 10:47 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1047 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND GST 3 N PUTNAM 35.90N 98.97W
05/30/2012 M58 MPH DEWEY OK MESONET
&&
FMLocal storm report, May 30, 11:01 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1101 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND GST VANCE AIR FORCE BASE 36.34N 97.90W
05/30/2012 M59 MPH GARFIELD OK ASOS
&&
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:04 PM CDT | Special Weather Statement | OUN | Cotton | 26 min |
| May 30, 7:09 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Kingfisher | 15 min |
| May 30, 7:11 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 49 min |
| May 30, 7:31 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 29 min |
| May 30, 7:33 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 57 min |
| May 30, 8:25 PM CDT | Special Weather Statement | OUN | Alfalfa, Grant, Harper, Kay, Woods | 35 min |
| May 30, 8:37 PM CDT | Special Weather Statement | OUN | Carter, Love | 23 min |
| May 30, 8:53 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Ellis, Garfield, Grant, Harper, Kay and 3 more | 52 min |
| May 30, 8:53 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love, Stephens | 52 min |
| May 30, 9:44 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Dewey, Ellis, Garfield, Grant, Harper and 7 more | 61 min |
| May 30, 10:06 PM CDT | Special Weather Statement | OUN | Marshall | 24 min |
| May 30, 10:32 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey, Garfield, Grant, Kay and 6 more | 58 min |
| May 30, 10:44 PM CDT | Special Weather Statement | OUN | Carter, Cotton, Jefferson, Johnston, Love, Murray and 1 more | 61 min |
| May 30, 11:32 PM CDT | Special Weather Statement | OUN | Comanche, Garvin, Grady, Kiowa, McClain, Stephens | 43 min |
| May 30, 11:48 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Garvin, Grady, Lincoln, Logan and 5 more | 42 min |
| May 31, 12:10 AM CDT | Special Weather Statement | OUN | Garvin, McClain, Pottawatomie, Seminole, Stephens | 35 min |
| May 31, 12:44 AM CDT | Special Weather Statement | OUN | Carter, Hughes, Jefferson, Johnston, Murray, Pontotoc and 1 more | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.